Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 17, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 29, 2002, 11:05 PM CST for Eastland County, Texas. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2002, 11:05 PM CST (05:05 UTC)
- Expired
- Mar 30, 2002, 12:00 AM CST
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Eastland County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 11:15 PM CST | Hail 1 | Cisco, TX | |
| Mar 29, 11:40 PM CST | Hail 2.75 | Eastland, TX | Widespread damage occurred across Eastland. The worst damage was in the east and south parts of town. Roof damage occurred to at least 150 homes. There were numerous reports of broken windows and damage to cars. Some locals claim this was the worse hailsto |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3168 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 300505 SVRFTW TXC133-300600- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1105 PM CST FRI MAR 29 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTLAND COUNTY IN NORTH CENTRAL TEXAS * UNTIL MIDNIGHT CST * AT 1105 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF CISCO...MOVING NORTHEAST AT 40 MPH. DOPPLER RADAR DETECTED HAIL UP TO 1 INCH IN DIAMETER WITH THIS SEVERE THUNDERSTORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3250 9913 3217 9913 3234 9852 3253 9859
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 10:35 PM CST, 30 minutes earlier.
Area forecast discussion, Mar 29, 10:35 PM CST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR PUBLIC NATIONAL WEATHER SERVICE FORT WORTH TX 1035 PM CST FRI MAR 29 2002 AVIATION DISCUSSION... FRONTAL BOUNDARY EXTENDS FROM SOUTHEASTERN OKLAHOMA...TO JUST NORTH OF KTKI...TO KAFW...TO KSEP...TO KBWD AS OF 23Z. THIS FRONT SEEMS TO HAVE NEARLY STALLED...WITH THREE HOUR PRESSURE CHANGES TO THE NORTH OF THE FRONT LOOKING ONLY SLIGHTLY BETTER TO THE SOUTH OF THE FRONT. THE FRONT SHOULD SINK SLIGHTLY FARTHER SOUTH TONIGHT...AND MOVE THROUGH FTW/DFW/DAL BEFORE STALLING OVERNIGHT. SHOULD SEE CEILINGS DECREASE...TO MVFR AROUND 09Z...AND TO IFR LEVELS 12-15Z. SHOWERS AND THUNDERSTORMS CURRENTLY OVER THE EDWARDS PLATEAU EAST INTO THE BIG COUNTRY...WILL SPREAD EAST OVERNIGHT...AND WE SHOULD SEE SOME SHOWERS/THUNDERSTORMS IN THE METROPLEX BEFORE 09Z. 58 UPDATED ZONES TO REFLECT SLOWER MOVEMENT OF FRONT. RAISED MIN TEMPERATURES TONIGHT AND MAX TEMPERATURES SATURDAY. 59 .FWD...FLASH FLOOD WATCH FOR SATURDAY FOR ZONES TXZ91>095...TXZ100>107...TXZ115>123...TXZ129>135...TXZ141...TXZ144> 146.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 10:58 PM CST | Severe Thunderstorm Warning | FWD | Wise | 47 min |
| Mar 29, 11:17 PM CST | Severe Thunderstorm Warning | FWD | Jack | 28 min |
| Mar 29, 11:22 PM CST | Severe Thunderstorm Warning | FWD | Jack | 23 min |
| Mar 29, 11:45 PM CST | Severe Thunderstorm Warning | FWD | Wise | 25 min |
| Mar 29, 11:54 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 56 min |
| Mar 30, 12:05 AM CST | Severe Thunderstorm Warning | FWD | Erath | 55 min |
| Mar 30, 12:42 AM CST | Severe Thunderstorm Warning | FWD | Parker | 78 min |
| Mar 30, 1:02 AM CST | Severe Thunderstorm Warning | FWD | Denton | 43 min |
| Mar 30, 1:31 AM CST | Severe Thunderstorm Warning | FWD | Tarrant | 59 min |
| Mar 30, 2:02 AM CST | Severe Thunderstorm Warning | FWD | Mills | 58 min |
| Mar 30, 2:14 AM CST | Severe Thunderstorm Warning | FWD | Ellis, Johnson | 46 min |
| Mar 30, 2:23 AM CST | Severe Thunderstorm Warning | FWD | Tarrant | 52 min |
| Mar 30, 2:34 AM CST | Severe Thunderstorm Warning | FWD | Dallas | 71 min |
| Mar 30, 2:42 AM CST | Flash Flood Warning | FWD | Dallas | 4 hr |
| Mar 30, 11:44 AM CST | Severe Thunderstorm Warning | FWD | Milam | 46 min |
| Mar 30, 12:04 PM CST | Severe Thunderstorm Warning | FWD | Falls | 56 min |
| Mar 30, 12:08 PM CST | Severe Thunderstorm Warning | FWD | McLennan | 52 min |
| Mar 30, 1:04 PM CST | Severe Thunderstorm Warning | FWD | Hill | 41 min |
| Mar 30, 1:13 PM CST | Severe Thunderstorm Warning | FWD | Limestone | 62 min |
| Mar 30, 1:18 PM CST | Tornado Warning | FWD | Limestone | 42 min |
| Mar 30, 1:44 PM CST | Tornado Warning | FWD | Freestone | 31 min |
| Mar 30, 2:12 PM CST | Severe Thunderstorm Warning | FWD | Robertson | 63 min |
| Mar 30, 2:19 PM CST | Severe Thunderstorm Warning | FWD | Freestone | 41 min |
| Mar 30, 2:24 PM CST | Severe Thunderstorm Warning | FWD | Comanche | 51 min |
| Mar 30, 2:33 PM CST | Severe Thunderstorm Warning | FWD | Leon | 57 min |
| Mar 30, 3:12 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Erath, Hamilton | 63 min |
| Mar 30, 5:36 PM CST | Severe Thunderstorm Warning | FWD | Johnson | 54 min |
| Mar 30, 5:53 PM CST | Severe Thunderstorm Warning | FWD | Tarrant | 52 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.